Previous |  Up |  Next

Article

MSC: 37C45, 54E52, 54H20
Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
irregular set; maximal Birkhoff average oscillation; specification property; residual set
Summary:
Let $f\colon X\to X$ be a continuous map with the specification property on a compact metric space $X$. We introduce the notion of the maximal Birkhoff average oscillation, which is the ``worst'' divergence point for Birkhoff average. By constructing a kind of dynamical Moran subset, we prove that the set of points having maximal Birkhoff average oscillation is residual if it is not empty. As applications, we present the corresponding results for the Birkhoff averages for continuous functions on a repeller and locally maximal hyperbolic set.
References:
[1] Albeverio, S., Pratsiovytyi, M., Torbin, G.: Topological and fractal properties of real numbers which are not normal. Bull. Sci. Math. 129 (2005), 615-630. DOI 10.1016/j.bulsci.2004.12.004 | MR 2166730
[2] Baek, I.-S., Olsen, L.: Baire category and extremely non-normal points of invariant sets of IFS's. Discrete Contin. Dyn. Syst. 27 (2010), 935-943. DOI 10.3934/dcds.2010.27.935 | MR 2629566
[3] Barreira, L., Li, J., Valls, C.: Irregular sets are residual. Tohoku Math. J. (2) 66 (2014), 471-489. DOI 10.2748/tmj/1432229192 | MR 3350279
[4] Barreira, L., Schmeling, J.: Sets of ``non-typical'' points have full topological entropy and full Hausdorff dimension. Isr. J. Math. 116 (2000), 29-70. DOI 10.1007/BF02773211 | MR 1759398
[5] Bisbas, A., Snigireva, N.: Divergence points and normal numbers. Monatsh. Math. 166 (2012), 341-356. DOI 10.1007/s00605-011-0289-1 | MR 2925141
[6] Bowen, R.: Periodic points and measures for axiom A diffeomorphisms. Trans. Am. Math. Soc. 154 (1971), 377-397. MR 0282372
[7] Buzzi, J.: Specification on the interval. Trans. Am. Math. Soc. 349 (1997), 2737-2754. DOI 10.1090/S0002-9947-97-01873-4 | MR 1407484
[8] Ercai, C., Küpper, T., Lin, S.: Topological entropy for divergence points. Ergodic Theory Dyn. Syst. 25 (2005), 1173-1208. MR 2158401
[9] Denker, M., Grillenberger, C., Sigmund, K.: Ergodic Theory on Compact Spaces. Lecture Notes in Mathematics 527 Springer, Berlin (1976). MR 0457675
[10] Fan, A.-H., Feng, D.-J.: On the distribution of long-term time averages on symbolic space. J. Stat. Phys. 99 (2000), 813-856. DOI 10.1023/A:1018643512559 | MR 1766907
[11] Fan, A.-H., Feng, D.-J., Wu, J.: Recurrence, dimension and entropy. J. Lond. Math. Soc., (2) 64 (2001), 229-244. DOI 10.1017/S0024610701002137 | MR 1840781
[12] Fan, A., Liao, L., Peyri{è}re, J.: Generic points in systems of specification and Banach valued Birkhoff ergodic average. Discrete Contin. Dyn. Syst. 21 (2008), 1103-1128. MR 2399452
[13] Feng, D.-J., Lau, K.-S., Wu, J.: Ergodic limits on the conformal repellers. Adv. Math. 169 (2002), 58-91. DOI 10.1006/aima.2001.2054 | MR 1916371
[14] Hyde, J., Laschos, V., Olsen, L., Petrykiewicz, I., Shaw, A.: Iterated Cesàro averages, frequencies of digits, and Baire category. Acta Arith. 144 (2010), 287-293. MR 2672291
[15] Katok, A., Hasselblatt, B.: Introduction to the Modern Theory of Dynamical Systems. Encyclopedia of Mathematics and Its Applications 54 Cambridge Univ. Press, Cambridge (1995). MR 1326374 | Zbl 0878.58020
[16] Li, J., Li, B.: Hausdorff dimensions of some irregular sets associated with $\beta$-expansions. Sci. China Math. 59 (2016), 445-458. DOI 10.1007/s11425-015-5046-9 | MR 3457047
[17] Li, J., Wu, M.: A note on the rate of returns in random walks. Arch. Math. (Basel) 102 (2014), 493-500. DOI 10.1007/s00013-014-0645-1 | MR 3254792
[18] Li, J., Wu, M.: Generic property of irregular sets in systems satisfying the specification property. Discrete Contin. Dyn. Syst. 34 (2014), 635-645. MR 3094597
[19] Li, J., Wu, M.: Divergence points in systems satisfying the specification property. Discrete Contin. Dyn. Syst. 33 (2013), 905-920. MR 2975141
[20] Li, J., Wu, M.: The sets of divergence points of self-similar measures are residual. J. Math. Anal. Appl. 404 (2013), 429-437. DOI 10.1016/j.jmaa.2013.03.043 | MR 3045184
[21] Li, J., Wu, M., Xiong, Y.: Hausdorff dimensions of the divergence points of self-similar measures with the open set condition. Nonlinearity 25 (2012), 93-105. DOI 10.1088/0951-7715/25/1/93 | MR 2864378
[22] Olsen, L.: Extremely non-normal numbers. Math. Proc. Camb. Philos. Soc. 137 (2004), 43-53. DOI 10.1017/S0305004104007601 | MR 2075041
[23] Olsen, L.: Multifractal analysis of divergence points of deformed measure theoretical Birkhoff averages. J. Math. Pures Appl. (9) 82 (2003), 1591-1649. DOI 10.1016/j.matpur.2003.09.007 | MR 2025314
[24] Olsen, L., Winter, S.: Normal and non-normal points of self-similar sets and divergence points of self-similar measures. J. Lond. Math. Soc., (2) 67 (2003), 103-122. DOI 10.1112/S0024610702003630 | MR 1942414
[25] Oxtoby, J. C.: Measure and Category. A Survey of the Analogies between Topological and Measure Spaces. Graduate Texts in Mathematics, Vol. 2 Springer, New York (1980). MR 0584443
[26] Pitskel, B. S.: Topological pressure on noncompact sets. Funct. Anal. Appl. 22 (1988), 240-241 translation from Funkts. Anal. Prilozh. 22 (1988), 83-84. MR 0961770
[27] Pollicott, M., Weiss, H.: Multifractal analysis of Lyapunov exponent for continued fraction and Manneville-Pomeau transformations and applications to Diophantine approximation. Commun. Math. Phys. 207 (1999), 145-171. DOI 10.1007/s002200050722 | MR 1724859
[28] Ruelle, D.: Thermodynamic Formalism. The Mathematical Structures of Equilibrium Stastistical Mechanics. Cambridge Mathematical Library Cambridge University Press, Cambridge (2004). MR 2129258
[29] Šalát, T.: A remark on normal numbers. Rev. Roum. Math. Pures Appl. 11 (1966), 53-56. MR 0201386
[30] Sigmund, K.: On dynamical systems with the specification property. Trans. Am. Math. Soc. 190 (1974), 285-299. DOI 10.1090/S0002-9947-1974-0352411-X | MR 0352411
[31] Takens, F., Verbitskiy, E.: On the variational principle for the topological entropy of certain non-compact sets. Ergodic Theory Dyn. Syst. 23 (2003), 317-348. MR 1971209
[32] Thompson, D.: The irregular set for maps with the specification property has full topological pressure. Dyn. Syst. 25 (2010), 25-51. DOI 10.1080/14689360903156237 | MR 2765447
[33] Volkmann, B.: Gewinnmengen. Arch. Math. 10 German (1959), 235-240. MR 0105319
Partner of
EuDML logo